MAUDE Adverse Event Report: CORDIS CASHEL MAXI LD PTA F7 110 20X40; DILATOR, ESOPHAGEAL

CORDIS CASHEL MAXI LD PTA F7 110 20X40; DILATOR, ESOPHAGEAL
Model Number 4162040L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device history record (dhr) review was conducted and the product met quality requirements for product acceptance.This device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
During use for post dilation of a stent graft, it was reported that the maxi ld ruptured within its rated burst pressure.There was no patient injury.The maxi balloon was replaced with the same product and the procedure was completed.The device will be returned for analysis.No other information was provided.
 
Additional Manufacturer Narrative
During use for post-dilation of a stent graft, it was reported that the 20x40mm 110cm maxi large diameter (ld) percutaneous transluminal angioplasty (pta) catheter ruptured within its rated burst pressure.The maxi balloon was replaced with the same product and the procedure was completed.There was no patient injury.There were no difficulty inflating the balloon during prep.There was no difficulty crossing the lesion.The same indeflator was used successfully with other devices.There was no resistance/friction while inserting the balloon through the guide catheter.The catheter was never in an acute bend.The device will not be returned for analysis.No other information was provided.The device was not returned for analysis.A device history record (dhr) review of lot 17617408 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ could not be confirmed as the device was not returned for analysis.The exact cause of the burst could not be determined.Based on the limited information available for review, vessel characteristics (although not provided) may have contributed to the reported event since calcified/resistant lesions can damage a balloon.According to the instructions for use, which is not intended as a mitigation, ¿the rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Do not exceed the rated burst pressure recommended on the label.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the dhr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective/preventive action will be taken at this time.

Brand Name
MAXI LD PTA F7 110 20X40
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, tipperary 0000
EI  0000
MDR Report Key7557990
Report Number9616099-2018-02165
Device Sequence Number283675
Product Code KNQ
UDI-Device Identifier20705032002278
UDI-Public20705032002278
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023907
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2018
Device Model Number4162040L
Device Catalogue Number4162040L
Device Lot Number17617408
Was Device Available for Evaluation? Yes
Distributor Facility Aware Date05/02/2018
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer06/07/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date06/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1